Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 15, NWS Boston/Norton, MA

February 6, 2013

NWS Boston/Norton, MA issued this small craft advisory at Feb 6, 2013, 3:59 AM EST. It took effect at Feb 6, 2013, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2013, 3:59 AM EST (08:59 UTC)
In effect from
Feb 6, 2013, 4:00 PM EST
Expired
Feb 7, 2013, 10:00 AM EST
In force
18 hr
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 1:16 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 6, 1:16 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
116 AM EST WED FEB 6 2013

.SYNOPSIS...
PERIODS OF LIGHT SNOW OR FLURRIES WILL CONTINUE INTO WEDNESDAY
MORNING. DRY WEATHER BRIEFLY RETURNS THURSDAY ALONG WITH
SEASONABLE TEMPERATURES. CONFIDENCE IS INCREASING IN THE POTENTIAL
FOR A VERY SIGNIFICANT WINTER STORM FRIDAY INTO EARLY SATURDAY.
THE STORM SHOULD COME TO AN END LATER SAT WITH DRY WEATHER
CONTINUING INTO SUN. A MODERATING TREND IS EXPECTED EARLY NEXT
WEEK WITH THE CHANCE OF SOME RAIN SHOWERS.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

100 AM UPDATE...
SNOW CONTINUES TO FALL ACROSS THE AREA TONIGHT AND WILL BECOME
MORE WIDESPREAD OVER THE ENTIRE AREA OVER THE NEXT FEW HOURS.
EXPECT MAINLY LESS THAN INCH ACROSS THE REGION...HOWEVER CANNOT
RULE OUT ISOLATED 2 INCH MARKS. UNTREATED ROADS WILL BE QUITE
SLIPPERY WITH THIS SNOWFALL. BECAUSE OF CLOUDY CONDITIONS AND
SNOWFALL...TEMPS HAVE REMAINED STEADY AND DEWPOINTS WILL SLOWLY
RISE. OTHERWISE THE FORECAST REMAINS ON TRACK FOR THE REMAINDER OF
THE MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
TOMORROW...
WEAK FRONT AND UPPER LVL OPEN WAVE WILL GRADUALLY SHIFT OFFSHORE
DURING THE MORNING...ALTHOUGH A WEAK HANGING SFC TROF MAY LINGER
ALONG E PORTIONS OF THE FORECAST AREA INTO THE EARLY AFTERNOON.
SNOW SHOULD GRADUALLY DISSIPATE EVERYWHERE AND CLOUDY SKIES WILL
GIVE WAY TO CLEARING AS STRONG 1025+ HPA SFC HIGH BUILDS OVER FROM
THE W. HAVE POPS DIMINISHING FROM CHANCE THROUGH THE MORNING FROM
W TO E...DROPPING BELOW SLIGHT CHANCE BY MID DAY. ANY REMAINING
ACCUMULATIONS SHOULD BE AROUND A TRACE.

THE COMBINATION OF A PARTLY-MOSTLY CLOUDY START AND WEAK COLD
ADVECTION MAY NOT BE ENOUGH TO MITIGATE THE EXPANDING AFTERNOON
SUNSHINE...THEREFORE...WITH H92 TEMPS RANGING FROM ABOUT -5C TO
-2C OR SO...SOME LOCATIONS MAY BREAK THE MID 30S AND EVEN APPROACH
40 BY THE TIME OF PEAK HEATING.

WED NIGHT...
SFC HIGH PRES CONTINUES TO BUILD OVER FROM THE W CRESTING OVER WRN
MA/CT BY 12Z THU. THIS SHOULD ALLOW FOR CLEARING SKIES AND LIGHT
AND VRB WINDS...GIVING RISE TO DECENT RAD COOLING. EVEN THOUGH
HIGH TEMPS RANGED FROM 30S-40S THE COOL MID LVL AIR WILL ALLOW SFC
INVERSIONS TO DIP INTO THE SINGLE DIGITS IN THE NW MASS/SRN NH TO
THE MID TEENS OVER THE SE COASTAL PLAIN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

* POTENTIAL FOR A VERY SIGNIFICANT WINTER STORM FRI INTO EARLY SAT
* STRONG WINDS/COASTAL FLOODING ARE ALSO A CONCERN
* PLENTY OF UNCERTAINTY REMAINS IN THE EXACT DETAILS

DETAILS...

THURSDAY...

STRONG HIGH PRESSURE OVER EASTERN CANADA WILL ALLOW VERY COLD AIR TO
OOZE INTO SOUTHERN NEW ENGLAND...DESPITE MAINLY DRY WEATHER. CAN/T
RULE OUT A FEW LIGHT SNOW SHOWERS DEVELOPING ON THE CAPE/ISLANDS
WITH COLD NORTHERLY WINDS THU AFTERNOON. HIGHS ON THU WILL BE MAINLY
IN THE 20S AS NORTHERLY SURFACE WINDS BRINGS COLD AIR DOWN FROM
CANADA.

FRIDAY INTO EARLY SATURDAY....

THERE IS THE POTENTIAL FOR A VERY SIGNIFICANT WINTER STORM FRIDAY
INTO EARLY SAT...BUT THE EXACT DETAILS REMAIN UNCERTAIN.  WE WILL
SAY THAT THE POTENTIAL IS CERTAINLY THERE FOR A FOOT OR MORE OF SNOW
IN SOME LOCATIONS...BUT A LOT OF THINGS NEED TO BE WORKED OUT.

THERE APPEARS TO BE AN INITIAL WAVE OF LOW PRESSURE THAT HEADS UP
TOWARDS THE GREAT LAKES THURSDAY NIGHT.  THE OVER RUNNING OF THE
COLD DOME AT THE SURFACE SHOULD RESULT IN SOME LIGHT SNOW DEVELOPING
BY EARLY FRIDAY MORNING.  LIGHT SNOW WILL PROBABLY AFFECT MUCH OF
THE AREA FRIDAY MORNING...BUT AMOUNTS SHOULD BE RATHER LIGHT.

THE MAIN SHOW LOOKS TO OCCUR FRIDAY AFTERNOON INTO EARLY SATURDAY.
MOST OF THE MODELS HAVE ALL TRENDED TO THE ECMWF IDEA OF SECONDARY
LOW PRESSURE DEVELOPING OFF THE MID ATLANTIC COAST.  THIS STORM THEN
TRACKS NORTHEAST SOMEWHERE NEAR THE BENCHMARK AS IT RAPIDLY
INTENSIFIES.  THERE ALSO IS A DECENT HIGH PRESSURE SYSTEM OVER
EASTERN CANADA THAT WILL BE SUPPLYING THE COLD AIR.  THIS IS A
CLASSIC SETUP FOR A MAJOR WINTER STORM ACROSS SOUTHERN NEW ENGLAND.
THE OTHER CONCERN WOULD BE FOR A PERIOD OF VERY STRONG WINDS ON THE
COAST WITH THE TIGHT PRESSURE GRADIENT.  SOME TYPE OF WIND HEADLINES
WILL PROBABLY BE NEEDED.

THERE ARE TWO MAIN THINGS WE ARE A BIT CONCERNED WITH AT THIS POINT:

(1) THE FIRST AND PROBABLY THE BIGGEST CONCERN IS WILL THERE BE ANY
MIXING ALONG THE COASTAL PLAIN. GIVEN THE CURRENT POSITION OF THE
HIGH AND BOMBING LOW PRESSURE SYSTEM ON THE MODELS...ODDS FAVOR
MAINLY SNOW ACROSS MOST OF THE REGION. THERE COULD BE SOME ISSUES
FOR A TIME ALONG THE FAR SOUTHEAST NEW ENGLAND COAST ESPECIALLY THE
CAPE/ISLANDS.  THAT IS THE SCENARIO THAT THE CURRENT MODELS ARE
ADVERTISING...BUT A 50 OR SO MILE SHIFT IN THE TRACK NORTHWEST WILL
MAKE A BIG DIFFERENCE.  IF THIS WERE TO OCCUR...MIXING ISSUES COULD
AFFECT A LARGER PART OF THE COASTAL PLAIN SO SOMETHING WILL HAVE TO
WATCH CLOSELY GIVEN THAT WERE STILL 72+ HOURS OUT.

(2) THE OTHER ISSUE IS DOES THE HEAVIEST PRECIPITATION MAKE IT BACK
ACROSS INTERIOR SOUTHERN NEW ENGLAND.  THE CURRENT MODELS INDICATE
THAT THE POTENTIAL FOR HEAVIEST SNOW WILL BE ALONG THE COASTAL
PLAIN.  HOWEVER...GIVEN THE WELL DEFINED MID LEVEL CENTERS AND
LIKELY STRONG DEFORMATION ZONE WE MAY SEE HEAVY SNOW AFFECT EVEN THE
DISTANT INTERIOR.  HOWEVER...ITS POSSIBLE THAT THE MODEL TRACK COULD
SHIFT  EAST WHICH WOULD LIMIT THE COVERAGE OF HEAVY SNOW THAT FAR
WEST.

TO SUM UP...EVERYONE IN SOUTHERN NEW ENGLAND SHOULD BE PREPARED FOR
THE POTENTIAL OF A VERY SIGNIFICANT WINTER STORM FRIDAY INTO EARLY
SATURDAY.  WHILE ITS TOO EARLY TO TRY TO PIN DOWN SPECIFIC SNOWFALL
AMOUNTS AND THEIR LOCATIONS...THE POTENTIAL IS THERE FOR A FOOT OR
MORE OF SNOW IN SOME LOCATIONS.

LATE SATURDAY THROUGH TUESDAY...

ONCE THE STORM EXITS OUR REGION THE REST OF THE WEEKEND SHOULD BE
DRY.  IN FACT...RISING HEIGHT FIELDS SHOULD ALLOW FOR ABOVE NORMAL
TEMPS BY EARLY NEXT WEEK.  AN APPROACHING COLD MAY BRING SOME RAIN
SHOWERS TO THE REGION SOMETIME MON INTO MON NIGHT...WHICH COULD
START AS A WINTRY MIX ACROSS THE INTERIOR.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...
MODERATE TO HIGH CONFIDENCE THROUGH WED NIGHT.

THIS MORNING... MVFR CIGS WILL CONTINUE AS LIGHT SNOW SHOWERS
OVERSPREAD MOST AREAS. IFR CONDITIONS ACROSS EASTERN SITES IN
HEAVIER SNOW BANDS. CONDITIONS WILL CONTINUE TO SWAY BETWEEN
MVFR/IFR.

TODAY INTO THURSDAY... MVFR/IFR IN THE MORNING IN LIGHT SNOW OR
FLURRIES IMPROVING TO VFR DURING THE AFTERNOON. JUST A DUSTING OF
SNOW. WLY WINDS WILL INCREASE THROUGH THE DAY AND GUST UP TO 20-25
KTS. WINDS WILL RELAX OVERNIGHT BEFORE TAKING ON A NORTHERLY DIR
ON THURS. THE VFR CONDITIONS CONTINUE INTO THURSDAY.

KBOS TAF...OVERALL MOD CONFIDENCE THIS MORNING...HIGH CONFIDENCE
FOR REST OF FORECAST. LIGHT SNOW SHOWERS SHOULD RESULT IN PERIODS
OF MVFR/IFR CONDITIONS THROUGH THE OVERNIGHT HOURS. CONDITIONS
IMPROVE TO VFR THIS MORNING...WITH GUSTY WESTERLY WINDS UP TO
20KTS.

KBDL TAF...OVERALL MOD CONFIDENCE THIS MORNING...HIGH CONFIDENCE
FOR REST OF FORECAST.  LIGHT SNOW SHOWERS WILL RESULT IN PERIODS OF MVFR
CONDITIONS OVERNIGHT. CONDITIONS IMPROVE TO VFR BY THIS MORNING.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...MODERATE TO HIGH CONFIDENCE.  MAINLY
VFR CONDITIONS ALTHOUGH SOME MARGINAL MVFR CIGS CAN/T BE RULED OUT
FOR A TIME ON THE CAPE/ISLANDS.

FRIDAY INTO EARLY SATURDAY...MODERATE TO HIGH CONFIDENCE IN TRENDS
LOW CONFIDENCE ON TIMING.  THE POTENTIAL FOR A MAJOR WINTER STORM
SHOULD BRING A PERIOD OF IFR TO LIFR CONDITIONS...ALONG WITH STRONG
WINDS ON THE COAST.  BIGGEST UNCERTAINTY IS TIMING AND DURATION.

LATE SATURDAY AND SUNDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.

&&

.MARINE...
MODERATE TO HIGH CONFIDENCE THROUGH THE PERIOD...

TONIGHT...
WEAK SFC FRONT WILL APPROACH THE WATERS TOWARD DAYBREAK. WITH
WEAK HIGH PRES TO THE N...EXPECT WINDS AND SEAS TO REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. LIGHT
RAIN/SNOW PARTICULARLY OVER SRN WATERS THROUGH THE EVENING...THEN
ERN WATERS AFTER MIDNIGHT WILL CAUSE SOME REDUCTION IN VISIBILITY.

WEDNESDAY...
FRONT SHIFTS OFFSHORE WITH SNOW/RAIN COMING TO AN END DURING THE
MORNING. EXPECT WINDS TO GRADUALLY PICK UP OUT OF THE NW REACHING
POSSIBLY 25 KT BY MID TO LATE AFTERNOON. SMALL CRAFT ADVISORIES
MAY NEED TO BE ISSUED...SEAS MAY REACH 5 FEET OVER E OUTER WATERS
BY EVENING.

WEDNESDAY NIGHT...
THE POSSIBILITY OF WINDS OF NEAR 25 KT WITH SEAS BUILDING 5-6 FT
OVER THE OUTER WATERS DURING THE EARLY PORTION OF THE OVERNIGHT
MAY REQUIRE A SMALL CRAFT ADVISORY TO CONTINUE. OTHERWISE...TOWARD
DAYBREAK...THESE WINDS/SEAS WILL BEGIN TO GRADUALLY DIMINISH AS
HIGH PRES BEGINS TO CREST OVER THE WATERS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...HIGH CONFIDENCE THAT WINDS/SEAS REMAIN
BELOW SCA THRESHOLDS WITH RELATIVELY WEAK PRESSURE GRADIENT IN PLACE.

FRIDAY INTO SATURDAY...MODERATE TO HIGH CONFIDENCE.  THE POTENTIAL
EXISTS FOR A VERY STRONG COASTAL STORM TRACKING ACROSS THE
BENCHMARK.  THE WORST OF THE STORM LOOKS TO BE LATE FRIDAY INTO
EARLY SAT.  THERE IS A GOOD SHOT AT A PERIOD OF STORM FORCE
NORTHEAST WIND GUSTS AND SEAS 15 TO 20 FEET OR EVEN HIGHER ACROSS
PORTIONS OF OUR EASTERN OUTER-WATERS. THIS HAS THE POTENTIAL TO BE A
DANGEROUS AND LIFE THREATENING STORM FOR MARINERS.

SUNDAY...THINGS CALM DOWN SOME BY SUNDAY AS THE STORM WILL HAVE
DEPARTED THE REGION.  HOWEVER...LEFT OVER SWELL SHOULD ALLOW SCA
SEAS TO LINGER.

&&

.TIDES/COASTAL FLOODING...
THERE IS A GOOD CHANCE FOR AT LEAST SOME MINOR TO MODERATE COASTAL
FLOODING LATE FRIDAY INTO SATURDAY ALONG THE EASTERN MA COAST.  THE
STRONGEST WINDS/SEAS AT THIS TIME LOOK TO OCCUR FRIDAY NIGHT.
BOSTON/S ASTRONOMICAL HIGH TIDE IS 10.0 FEET AT 944 PM FRIDAY NIGHT.
CERTAINLY WOULD EXPECT AT LEAST SOME MINOR TO MODERATE COASTAL
FLOODING DURING THIS HIGH TIDE CYCLE GIVEN INTENSE PRESSURE GRADIENT
AND BUILDING SEAS.

THE OTHER HIGH TIDE WERE CONCERNED ABOUT IS SATURDAY MORNING.  WE
EXPECT THE WINDS TO HAVE SHIFTED TO A MORE NORTH NORTHWEST DIRECTION
AT THIS POINT.  HOWEVER...THE ASTRONOMICAL HIGH TIDE AT BOSTON IS
11.5 FEET AND WITH HIGH SEAS REMAINING SUSPECT THERE IS A GOOD
CHANCE OF MORE MINOR TO MODERATE COASTAL FLOODING.  IF SOMEHOW THE
STORM WOULD SLOW DOWN A BIT THERE WOULD BE A GREATER CONCERN FOR
THIS HIGH TIDE...SINCE ITS QUITE HIGH ASTRONOMICALLY.  AS
ALWAYS...CONSIDERABLE BEACH EROSION IS EXPECTED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...DOODY/DUNTEN
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 5, 4:14 PM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EST TUE FEB 5 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-062115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 PM EST TUE FEB 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CONFIDENCE CONTINUES TO INCREASE IN THE POTENTIAL FOR A VERY
SIGNIFICANT WINTER STORM FRIDAY INTO EARLY SATURDAY. WHILE LIGHT
SNOW MAY HAVE DEVELOPED FRIDAY MORNING...THE WORST OF THE STORM
LOOKS TO OCCUR FRIDAY AFTERNOON INTO EARLY SATURDAY.

THE EXACT DETAILS OF THE STORM REMAIN UNCERTAIN SINCE THE EVENT IS
STILL 72 HOURS IN THE FUTURE. HOWEVER...THERE IS THE POTENTIAL FOR
A FOOT OR MORE OF SNOW IN SOME LOCATIONS. THE MAIN UNCERTAINTY AT
THIS POINT IS HOW FAR WEST THE HEAVIEST SNOW WILL REACH INTO THE
DISTANT INTERIOR. THE OTHER CONCERN IS WILL THERE BE ANY MIXING
ALONG THE COASTAL PLAIN THAT WOULD CUT DOWN ON POTENTIAL SNOW
ACCUMULATIONS.

IN ADDITION...THERE IS A MODERATE TO HIGH PROBABILITY THAT A
PERIOD OF STRONG WINDS WILL REQUIRE THE NEED FOR WIND HEADLINES
ACROSS PORTIONS OF THE COASTAL PLAIN LATE FRIDAY INTO EARLY
SATURDAY.

FINALLY...THERE IS A MODERATE TO HIGH PROBABILITY THAT A ROUND OR
TWO OF MINOR TO MODERATE COASTAL FLOODING WILL OCCUR ALONG THE
EASTERN MASSACHUSETTS COASTLINE DURING HIGH TIDE FRIDAY NIGHT
AND AGAIN SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-062115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
414 PM EST TUE FEB 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A MODERATE TO HIGH PROBABILITY FOR A PERIOD OF STORM
FORCE NORTHEAST WIND GUSTS LATE FRIDAY INTO EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

In the hours before

Special weather statement, Feb 5, 10:23 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1023 PM EST TUE FEB 5 2013

CTZ002>004-MAZ002>024-026-RIZ001>008-060900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1023 PM EST TUE FEB 5 2013

...LIGHT SNOW SHOWERS MAY RESULT IN SOME SLIPPERY SPOTS DEVELOPING
ON UNTREATED ROADWAYS TONIGHT...

PERIODS OF LIGHT SNOW SHOWERS WILL CONTINUE TO AFFECT MOST OF THE
REGION TONIGHT. ACCUMULATIONS WILL GENERALLY RANGE FROM A COATING
TO 1 INCH...BUT CAN/T RULE OUT A FEW AMOUNTS NEAR 2 INCHES CLOSER
TO THE SOUTH AND THE EAST COASTS. MOTORISTS TRAVELING TONIGHT
SHOULD BE PREPARED FOR SOME SLIPPERY SPOTS ON UNTREATED ROADWAYS.

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:18 AM ESTWinter Storm WatchBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more36 hr
Feb 6, 3:19 PM ESTBlizzard WatchBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more25 hr
Feb 6, 3:36 PM ESTHigh Wind WatchBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth13 hr
Feb 6, 3:48 PM ESTHurricane Force Wind WatchBOX24 hr
Feb 6, 3:48 PM ESTStorm WatchBOX24 hr
Feb 6, 4:29 PM ESTCoastal Flood WatchBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more29 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.